Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 20, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jan 5, 2007, 4:14 PM EST for Telfair County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 5, 2007, 4:14 PM EST (21:14 UTC)
- Expired
- Jan 5, 2007, 4:45 PM EST
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Telfair County, GA
The radar
The Robins AFB radar (KJGX), 86 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 052114 SVRFFC GAC271-052145- /O.NEW.KFFC.SV.W.0020.070105T2114Z-070105T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 414 PM EST FRI JAN 5 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TELFAIR COUNTY IN CENTRAL GEORGIA * UNTIL 445 PM EST * AT 409 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR WORKMORE...MOVING NORTHEAST AT 50 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCRAE AND HELENA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3196 8308 3187 8289 3202 8273 3212 8293 $$
1 follow-up statement
000 WWUS52 KFFC 052137 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 436 PM EST FRI JAN 5 2007 GAC271-052146- /O.EXP.KFFC.SV.W.0020.000000T0000Z-070105T2145Z/ TELFAIR GA- 436 PM EST FRI JAN 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR TELFAIR COUNTY WILL BE ALLOWED TO EXPIRE AT 445 PM EST... A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FRIDAY EVENING FOR MUCH OF EASTCENTRAL AND SOUTHEASTERN GEORGIA. IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3196 8308 3187 8289 3202 8273 3212 8293 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 5, 2:25 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Jan 5, 2:25 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 225 PM EST FRI JAN 5 2007 .SHORT TERM...(TONIGHT THROUGH SUNDAY) MAIN THUNDERSTORM LINE SHOULD EXIT AREA LATE THIS AFTERNOON OR EARLY EVENING. RAIN POTENTIAL ALREADY ENDING ACROSS THE FAR W COUNTIES AND THIS WILL CONTINUE THIS AFTERNOON AND EVENING FOR THE FORECAST AREA. THERE ARE SOME LIGHT SHOWERS OVER AL THAT ARE ASSOCIATED WITH THE UPPER TROUGH THAT COULD AFFECT NW GA. SATURDAY SHOULD BE DRY BUT MOISTURE WILL BE RETURNING LATE ON SW FLOW ALOFT. RAIN CHANCES WILL INCREASE SATURDAY NIGHT AND CONTINUE SUNDAY AS WEAK SURFACE LOW PRESSURE MOVES OUT OF THE GULF OF MEXICO TO THE S APPALACHIANS LATE SUNDAY...RIDING ALONG A FRONT DRAPED ACROSS THE AREA. .LONG TERM...(MONDAY THROUGH FRIDAY) NOT MUCH TIME TO LOOK AT THE LONG TERM TODAY. RAIN CHANCES WILL HAVE ENDED TO START MONDAY AS A COLD FRONT EXITS THE AREA EARLY. THIS PERIOD LOOKS DRY BUT WILL NEED TO WATCH FOR THE PASSAGE OF A SHORT WAVE THAT WILL SKIRT N GA LATE MONDAY AND EARLY TUESDAY. THE BULK OF THE MOISTURE WILL BE N OF THE AREA. TEMPERATURES WILL BE CLOSER TO NORMAL THIS PERIOD THAN THE PAST FEW DAYS. && .HYDROLOGY... HEAVY RAIN POTENTIAL FOR SUNDAY ACROSS PARTS OF N GA. REFER TO THE FLOOD POTENTIAL OUTLOOK(ESF) FOR MORE DETAILS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 49 71 52 58 44 / 40 0 30 100 80 ATLANTA 50 68 55 65 43 / 10 5 40 100 70 BLAIRSVILLE 50 64 47 58 38 / 30 0 20 90 70 CARTERSVILLE 45 67 50 61 40 / 10 0 30 100 70 COLUMBUS 52 71 57 69 46 / 5 5 60 90 70 GAINESVILLE 50 66 51 59 43 / 30 0 20 100 80 MACON 53 71 56 68 48 / 20 5 50 100 80 ROME 47 70 51 64 42 / 10 0 20 90 60 PEACHTREE CITY 46 67 53 64 42 / 10 5 50 100 80 VIDALIA 57 75 61 71 52 / 50 5 30 70 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && BDL
Hazardous weather outlook, Jan 5, 1:20 PM EST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 120 PM EST FRI JAN 5 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061115- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 120 PM EST FRI JAN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT ACROSS PARTS OF EASTERN AND CENTRAL GEORGIA...MAINLY SOUTH AND EAST OF A ELBERTON TO MILLEDGEVILLE TO AMERICUS LINE. .SYNOPSIS... A STRONG UPPER LEVEL SYSTEM WILL CONTINUE TO APPROACH GEORGIA FROM THE WEST...WHILE A SURFACE LOW PRESSURE AREA WAS LOCATED IN SOUTHERN INDIANA. A COLD FRONT WAS LOCATED OVER WESTERN ALABAMA. A LINE OF THUNDERSTORMS LOCATED ACROSS EASTERN AND CENTRAL GEORGIA WAS ALSO MOVING EAST ACROSS THE STATE. .PRIMARY HAZARDS... THE PRIMARY HAZARD WOULD BE DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE ACROSS CENTRAL GEORGIA...EAST OF A MILLEDGEVILLE TO AMERICUS LINE. .DISCUSSION... VERY WARM MOIST AIR REMAINS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON. SURFACE BASED CAPE VALUES ARE AROUND 1000 ACROSS CENTRAL GEORGIA. INSTABILITY IS FORECAST TO INCREASE A LITTLE MORE THIS AFTERNOON WITH MAXIMUM CAPE VALUES NEAR 1500 POSSIBLE. VERTICAL WIND SHEAR...WHILE NOT AS STRONG AS WITH PREVIOUS SYSTEMS...IS STILL VERY STRONG ACROSS THE AREA AND EXPECTED TO REMAIN STRONG THROUGH TONIGHT. THIS COMBINATION OF INSTABILITY AND VERTICAL WIND SHEAR WILL ALLOW FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS TODAY WITH STRONG DAMAGING WINDS THE PRIMARY THREAT. THE VERTICAL WIND SHEAR WILL ALSO BE SUFFICIENT FOR ISOLATED TORNADOES TO DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AFTERNOON AND EVENING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED EAST OF A MILLEDGEVILLE TO AMERICUS LINE THROUGH MIDNIGHT. SNELSON
In the hours before
Local storm report, Jan 5, 2:23 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
223 PM EST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG HOMER 34.33N 83.50W
01/05/2007 BANKS GA EMERGENCY MNGR
WIDESPREAD TREES DOWN. PART OF ROOF AND PORCH BLOWN OFF.
TREE DOWN ON MOBILE HOME.
&&
SNELSONLocal storm report, Jan 5, 2:31 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
231 PM EST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG LA GRANGE 33.04N 85.03W
01/05/2007 TROUP GA LAW ENFORCEMENT
ROOF AND ALL BUT ONE WALL KNOCKED DOWN FROM A BUISINESS.
TREE FELL DOWN ON TRAILER ON KELLY ST.
&&
SNELSONLocal storm report, Jan 5, 2:43 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
243 PM EST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG WATKINSVILLE 33.86N 83.41W
01/05/2007 OCONEE GA LAW ENFORCEMENT
SEVERAL TREES DOWN. LARGE TREE DOWNED ACROSS HIGHWAY 53.
TREEN BLOWN ONTO VEHICLE ON HIGHWAY 78.
1245 PM TSTM WND DMG BOGART 33.95N 83.53W
01/05/2007 OCONEE GA LAW ENFORCEMENT
SIGN BLOWN ONTO VEHICLE.
&&
SNELSONLocal storm report, Jan 5, 2:46 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG ATHENS 33.96N 83.39W
01/05/2007 CLARKE GA LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN.
&&
SNELSONLocal storm report, Jan 5, 3:30 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG MCDONOUGH 33.45N 84.14W
01/05/2007 HENRY GA EMERGENCY MNGR
IN MCDONOUGH...25 HOUSES MINOR DAMAGE...INCLUDING SHINGLE
AND OTHER ROOF DAMAGE...2-3 HOUSES MODERATELY DAMAGED. AT
281 MOUNT OLIVE ROAD...11 STRUCTURES DAMAGED...3-4 MAJOR
DAMAGE. ADDITIONAL HOMES SUFFERED MINOR DAMAGE IN MORGANS
POND SUBDIVISION. NUMEROUS TREES DOWN COUNTYWIDE.
0220 PM TSTM WND DMG HAWKINSVILLE 32.28N 83.47W
01/05/2007 PULASKI GA LAW ENFORCEMENT
TREE DOWN AND POWERLINE DOWN ON WATSON AND ANDERSON ROAD.
&&
SNELSONSpecial weather statement, Jan 5, 3:45 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 345 PM EST FRI JAN 5 2007 GAZ096-107>109-052130- 345 PM EST FRI JAN 5 2007 ...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS AND HEAVY RAIN IN WILCOX...PULASKI...DODGE AND BLECKLEY COUNTIES UNTIL 430 PM EST... AT 345 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING ACROSS MOST OF WILCOX...PULASKI...DODGE AND BLECKLEY COUNTIES. THESE STORMS WERE MOVING NORTH AND NORTHEAST AT 40 MPH. WIND GUSTS OF 35 TO 40 MPH ARE LIKELY WITH THESE STORMS AS THEY MOVE ACROSS THE ALERTED COUNTIES THROUGH 430 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE YONKERS... RODDY...POWELL...MOBLEY CROSSING...GRESSTON...FRAZIER...EMPIRE... COLEY...FIVE POINTS...COCHRAN...CHESTER... GOLDSBORO AND CARY. RAINFALL AMOUNTS BETWEEN 0.5 AND 1.5 INCHES CAN BE EXPECTED OVER THE NEXT HOUR ACROSS THE AREA. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 8:19 AM EST | Severe Thunderstorm Warning | FFC | Haralson, Polk | 26 min |
| Jan 5, 8:36 AM EST | Severe Thunderstorm Warning | FFC | Floyd | 54 min |
| Jan 5, 9:19 AM EST | Severe Thunderstorm Warning | FFC | Heard, Troup | 41 min |
| Jan 5, 9:52 AM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta | 23 min |
| Jan 5, 10:00 AM EST | Tornado Warning | FFC | Coweta | 45 min |
| Jan 5, 10:13 AM EST | Tornado Warning | FFC | Fulton | 47 min |
| Jan 5, 10:27 AM EST | Tornado Warning | FFC | Meriwether | 33 min |
| Jan 5, 10:36 AM EST | Tornado Warning | FFC | Douglas | 24 min |
| Jan 5, 10:43 AM EST | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 32 min |
| Jan 5, 10:55 AM EST | Tornado Warning | FFC | Coweta, Fayette | 24 min |
| Jan 5, 10:59 AM EST | Severe Thunderstorm Warning | FFC | Clayton, Fulton | 46 min |
| Jan 5, 11:08 AM EST | Tornado Warning | FFC | Clayton, Henry | 37 min |
| Jan 5, 11:22 AM EST | Severe Thunderstorm Warning | FFC | Spalding | 23 min |
| Jan 5, 11:35 AM EST | Severe Thunderstorm Warning | FFC | Newton, Rockdale | 40 min |
| Jan 5, 11:35 AM EST | Severe Thunderstorm Warning | FFC | Butts | 25 min |
| Jan 5, 11:49 AM EST | Severe Thunderstorm Warning | FFC | Jasper | 41 min |
| Jan 5, 11:57 AM EST | Severe Thunderstorm Warning | FFC | Walton | 33 min |
| Jan 5, 12:12 PM EST | Severe Thunderstorm Warning | FFC | Morgan | 33 min |
| Jan 5, 12:22 PM EST | Severe Thunderstorm Warning | FFC | Clarke, Oconee | 38 min |
| Jan 5, 12:31 PM EST | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson, White | 37 min |
| Jan 5, 1:09 PM EST | Severe Thunderstorm Warning | FFC | Oglethorpe | 36 min |
| Jan 5, 1:59 PM EST | Severe Thunderstorm Warning | FFC | Houston, Pulaski | 31 min |
| Jan 5, 2:11 PM EST | Tornado Warning | FFC | Houston, Pulaski | 18 min |
| Jan 5, 2:21 PM EST | Tornado Warning | FFC | Bleckley, Twiggs | 39 min |
| Jan 5, 2:40 PM EST | Severe Thunderstorm Warning | FFC | Wilkinson | 50 min |
| Jan 5, 2:48 PM EST | Severe Thunderstorm Warning | FFC | Laurens | 43 min |
| Jan 5, 3:23 PM EST | Severe Thunderstorm Warning | FFC | Twiggs | 22 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.